Library Header Image
LSE Research Online LSE Library Services

Balanced pairs in partial orders

Brightwell, Graham (1999) Balanced pairs in partial orders. Discrete Mathematics, 201 (1-3). pp. 25-52. ISSN 0012-365X

Full text not available from this repository.
Identification Number: 10.1016/S0012-365X(98)00311-2


An α-balanced pair in a partially ordered set P = (X, <) is a pair (x, y) of elements of X such that the proportion of linear extensions of P with x below y lies between α and 1 − α. The 1/3–2/3 Conjecture states that, in every finite partial order P, not a chain, there is a 1/3-balanced pair. This was first conjectured in a 1968 paper of Kislitsyn, and remains unsolved. We survey progress towards a resolution of the conjecture, and discuss some of the many related problems.

Item Type: Article
Official URL:
Additional Information: © 1999 Elsevier Science B.V.
Divisions: Mathematics
Subjects: Q Science > QA Mathematics
Date Deposited: 17 Feb 2010 14:27
Last Modified: 20 Apr 2021 00:42

Actions (login required)

View Item View Item